Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 134, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 9, 2013, 2:16 PM EDT for Johnson County, Washington County, Wilkinson County, Georgia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2013, 2:16 PM EDT (18:16 UTC)
- Expired
- May 9, 2013, 5:02 PM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Johnson County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River below Oconee (OCNG1). The gauge peaked at 17.15 ft at May 8, 2013, 3:00 PM EDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223248, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
321 WGUS42 KFFC 091816 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 216 PM EDT THU MAY 9 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND WILKINSON COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC167-303-319-100816- /O.NEW.KFFC.FL.W.0134.130509T1816Z-000000T0000Z/ /OCNG1.1.ER.130509T1745Z.130509T1745Z.000000T0000Z.NO/ 216 PM EDT THU MAY 9 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OCONEE RIVER NEAR OCONEE. * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 145 PM THURSDAY THE STAGE WAS 16.9 FEET...AND RISING. * FLOOD STAGE IS 17 FEET. * AT 17 FEET...FLOOD STAGE IS REACHED. THE WATER LEVEL REACHES THE TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP...JUST UPSTREAM AND RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR FLOODING OF WOODLANDS NEAR THE RIVER OCCURS. $$
1 follow-up statement
298 WGUS82 KFFC 092102 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 502 PM EDT THU MAY 9 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND WILKINSON COUNTIES GAC167-303-319-092132- /O.CAN.KFFC.FL.W.0134.000000T0000Z-130509T2102Z/ /OCNG1.1.ER.130509T1745Z.130509T1745Z.000000T0000Z.NO/ 502 PM EDT THU MAY 9 2013 THE FLOOD WARNING IS CANCELLED FOR THE OCONEE RIVER NEAR OCONEE. * AT 4 PM THURSDAY THE STAGE WAS 16.7 FEET...AND FALLING. * FLOOD STAGE IS 17.0 FEET. * THE CREEK/RIVER WILL CONTINUE TO FALL. * AT 17.0 FEET...FLOOD STAGE IS REACHED. THE WATER LEVEL REACHES THE TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP...JUST UPSTREAM AND RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR FLOODING OF WOODLANDS NEAR THE RIVER OCCURS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 9, 2:13 PM EDT, 3 minutes earlier.
Area forecast discussion, May 9, 2:13 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 213 PM EDT THU MAY 9 2013 .PREV DISCUSSION... /ISSUED 1139 AM EDT THU MAY 9 2013/ .UPDATE... ONLY MINOR ADJUSTMENTS MADE TO CLOUD COVER AND EVENING POP TREND BASED ON OBS AND LATEST SHORT TERM GUIDANCE. STILL SLIGHT CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS IN FAR NORTH PORTION BY EARLY EVENING...WITH SOME ENHANCED MOISTURE WORKING IN. FORECAST LOOKS TO BE ON TRACK OVERALL AND PREVIOUS DISCUSSION FOLLOWS... BAKER && .PREV DISCUSSION... /ISSUED 715 AM EDT THU MAY 9 2013/ SHORT TERM /TODAY THROUGH FRIDAY/... PREV DISCUSSION... /ISSUED 424 AM EDT THU MAY 9 2013/ BRIEF WEAK RIDGING WILL BE IN PLACE TODAY ACROSS THE REGION AS UPPER LOW CONTINUES TO PUSH UP THE EASTERN COASTLINE. THIS RIDGING SHOULD ALLOW ONE MORE DECENT WEATHER DAY ACROSS THE STATE BEFORE THE RAIN RETURNS. SERIES OF UPPER LEVEL DISTURBANCES WILL MAKE THEIR WAY TO THE AREA BY THIS EVENING...WITH INCREASING POPS ACROSS THE NORTHERN CWA INTO FRIDAY. HAVE CONTINUED MENTION OF SHOWERS WITH ISOLATED THUNDERSTORMS WITH MUCAPE AROUND 400-500 J/KG. HAVE INCREASED POPS ACROSS THE AREA FRIDAY AND INTO SATURDAY AS FRONTAL BOUNDARY APPROACHES AND THE COMBINATION OF UPPER LEVEL DISTURBANCES AND ENHANCED MOISTURE FIELD SUPPORT PRECIP ACTIVITY. FOR NOW...HAVE HELD THUNDER IN THE GRIDS TO CHANCE IN THE FAR NORTHWESTERN CWA. FOR TEMPERATURES...HAVE GENERALLY GONE WITH A BLEND OF THE MODEL GUIDANCE WHICH SHOWED SKILL OVER THE LAST DAY OR TWO AND CONTINUES TO LOOK APPROPRIATE. EXPECT THE WARMEST TEMPERATURES OF THE WEEK TODAY...WITH HIGHS IN THE LOW TO MID 80S...WITH SLIGHTLY COOLER TEMPERATURES FRIDAY WITH THE AMPLE CLOUD COVER AND PRECIP ACTIVITY. 31 && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... VARIOUS LONG TERM MODELS REMAIN IN EXCELLENT AGREEMENT REGARDING TIMING OF NEXT FRONT OVER THE WEEKEND. BOTH THE GFS AND ECMWF SHOW A RELATIVE BREAK IN THE ACTIVITY AS IT MOVES ACROSS GEORGIA WITH GULF COAST CONVECTION ROBBING SOME OF THE BETTER MOISTURE TRANSPORT. STILL SEE ENOUGH EVIDENCE OF IMPULSES IN MEAN FLOW ALOFT AND SURFACE CONVERGENCE ALONG AND AHEAD OF THE FRONT TO WARRANT HIGH END LIKELY POPS THROUGH SAT EVENING. AS FAR AS THE SEVERE THREAT...SEEMS TO BE A MATTER OF MISSED TIMING AT THIS POINT AS BEST LOW LEVEL JET AND SHEAR IS ON FRIDAY...PRIOR TO BEST MOISTURE AND LIFT. STILL SOME RESIDUAL SHEAR TO WORK WITH HOWEVER AND CAPES IN THE 1000 TO 1500 J/KG RANGE WILL ALLOW FOR SOME STRONG STORMS TO DEVELOP. SHOULD SHEAR COME INTO BETTER PHASE WITH EXPECTED INSTABILITIES...WOULD EXPECT A FEW ISOLATED STORMS AS WELL. FRONT STILL EXPECTED TO CLEAR THE AREA ON SUNDAY WITH A SECONDARY FRONT TO FOLLOW WHICH LOOKS TO BE DRY AT THIS TIME. WILL GET A BIT OF A RESPITE AS HIGH PRESSURE REGAINS CONTROL THROUGH MOST OF NEXT WEEK UNTIL NEXT FRONT PUSHES IN ON FRIDAY. DEESE && .AVIATION... 18Z UPDATE... VFR CONDITIONS EXPECTED THROUGH MOST OF FORECAST PERIOD WITH SOME MVFR VSBYS DUE TO PATCHY FOG POSSIBLE FROM 08-12Z FOR MOST SITES OTHER THAN KATL. GENERALLY SCT CU FIELD THIS AFTERNOON INTO EVENING NEAR 5 KFT...THOUGH COULD GO TO BKN AT TIMES ACROSS NORTH SITES. MID LEVEL CIGS TO BUILD IN AFTER 12Z FRIDAY NEAR 15 KFT. WINDS GENERALLY WEST UNDER 10 KTS THIS AFTERNOON BECOMING LIGHT TO CALM OVERNIGHT THEN SW UNDER 10 KTS AFTER 12Z FRIDAY. PRECIP POTENTIAL TOO LOW TO INCLUDE IN TAF AT THE MOMENT...THOUGH SHOULD BE ON INCREASE FROM NORTHWEST AFTER 00Z SATURDAY. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 84 59 84 61 / 5 10 30 30 ATLANTA 82 62 80 63 / 5 10 20 40 BLAIRSVILLE 76 55 75 59 / 20 20 40 60 CARTERSVILLE 83 59 80 61 / 10 20 40 60 COLUMBUS 85 62 84 63 / 5 10 20 30 GAINESVILLE 81 60 80 61 / 10 20 30 40 MACON 85 57 85 60 / 5 5 10 20 ROME 83 58 80 62 / 10 30 50 60 PEACHTREE CITY 82 57 81 60 / 5 10 20 30 VIDALIA 84 63 87 64 / 5 5 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31/BAKER LONG TERM....DEESE AVIATION...BAKER
Hazardous weather outlook, May 9, 1:16 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 116 PM EDT THU MAY 9 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101730- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 116 PM EDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... MOISTURE WILL BEGIN TO INCREASE TODAY AHEAD OF THE NEXT FRONT AND THIS IN COMBINATION WITH OROGRAPHIC LIFT WILL ALLOW FOR ISOLATED THUNDERSTORMS ACROSS THE NORTH GEORGIA MOUNTAINS THROUGH TONIGHT. THE PRIMARY HAZARDS WILL BE GUSTY WINDS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...STRONG THUNDERSTORMS POSSIBLE ON SATURDAY... THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY AS ANOTHER FRONTAL SYSTEM APPROACHES FROM THE WEST. ALTHOUGH NO SEVERE STORMS ARE EXPECTED AT THIS TIME...A FEW STORMS COULD BE STRONG ON SATURDAY AS THE COLD FRONT ENTERS THE STATE. PEOPLE ACROSS NORTH AND CENTRAL GEORGIA ARE ENCOURAGED TO MONITOR LATER FORECASTS FOR UPDATES TO THE POTENTIAL STORM THREATS FOR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.